U.S. doctors online nowAsk doctors free
McAllen, TX
A 37-year-old male asked:

I took metamucil for constipation..now it's loose kind of like diarrhea..should i take imodium (loperamide) ad or diarrhea meds or just wait it out?

1 doctor answer4 doctors weighed in
Dr. Ward Dean
Anti-Aging Medicine 43 years experience
None of the above.: If the "diarrhea" is not fulminant--i.e., mostly water accompanied by cramping, don't worry about it. The colon is designed as a "low pressure" environment. The less force needed the better. Metamucil is a "bowel normalizer"--it helps both constipation and diarrhea. Consequently, you can take more metamucil if you want to "firm up" your stools a bit. Having loose stools is not a disease.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.